Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

pands45

Anyone taking Januvia????

Recommended Posts

pands45

I am taking januvia midday with lunch ( along with glucophage and glyburide) and I am not sure if it is just me but I feel horrible after I take it. My stomach feels swollen within 1-2 hrs after I take it and i get terrible stomach pains, almost as if I have been punched in the gut. It goes away within 2 hrs but I am noticing a pattern everyday now.Has anyone else experienced these or other side effects from their meds???

Share this post


Link to post
Share on other sites
fgummett

Not taking it myself, but chealth.canoe.ca lists the following side-effects :

 

I draw your attention to the note about Stomach Pain and if you feel that fits your symptoms, advise you to check with your Doctor.

What side effects are possible with Januvia?

 

Many medications can cause side effects. A side effect is an unwanted response to a medication when it is taken in normal doses. Side effects can be mild or severe, temporary or permanent. The side effects listed below are not experienced by everyone who takes this medication. If you are concerned about side effects, discuss the risks and benefits of this medication with your doctor.

 

The following side effects have been reported by at least 1% of people taking this medication. Many of these side effects can be managed, and some may go away on their own over time.

 

Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.

 

* constipation

* cough

* diarrhea

* fatigue

* nausea or vomiting

* sore throat

* stuffy or runny nose

 

Although most of the side effects listed below don't happen very often, they could lead to serious problems if you do not seek medical attention.

 

Check with your doctor as soon as possible if any of the following side effects occur:

 

* anxiety

* back pain

* chest pain

* dizziness or vertigo (sensation that the room is spinning)

* joint pain

* stomach pain

* symptoms of a urinary tract infection (e.g., pain or burning when urinating, frequent urge to urinate, cloudy-looking or foul-smelling urine)

* symptoms of depression (e.g., loss of interest or pleasure in things you used to enjoy, feeling sad, changes in eating or sleeping patterns, feelings of guilt or hopelessness)

Share this post


Link to post
Share on other sites
pands45

Frank,

Thanx so--o-o much for this info. I have bkmarked this website on my FAVORITES. My Dr will not be in til Tuesday Y'know the Canadian med system!!!) I will leave a message for her. Have a great weekend.

Share this post


Link to post
Share on other sites
robbytype2

hi i take januvia ,was at 100 mg a day now at 25 mg a day it helped take my levels down , it did give me runny nose for a few weeks but that went away , hope you have insurance i know i could not afford it without insurance:eek:

Share this post


Link to post
Share on other sites
pands45

My endo was able to get me permission to get the gov't to pay for it since I was allergic to metformin.So, for me it is a govt covered drug.

Share this post


Link to post
Share on other sites
cherokee_psh

I switched last week from metformin to Januvia. It's been a roller coaster week emotionally so we're giving it another week. I've had no side effects just some high bg readings.

Share this post


Link to post
Share on other sites
sable_032592

glucophage and metformin are the same, it's just that metformin is generic and glucophage is the brand name... as for januvia, i'm not on it, but my father is, he's a type 2 and on metformin, taking the two together caused some stomach issues so he takes them a few hours apart with his evening meal...

 

i joined drugs.com, where you can add meds to your list of meds, with doses and all the info, and why you're taking them, once you add meds to your list, they show you any inter-reactions, warnings, side effects, etc... of taking a specific drug with the other drugs on your list...

 

you have to join but it's free... it's how i found out that taking st. john's wort and desipramine together was a major no-no... they're contraindicated...

Share this post


Link to post
Share on other sites
pands45

Hi Everyone,

Thank you all so much for the responses ,support and friendship.You have all been a Godsend.

The reason I taKe Glucophage and NOT Metformin is because the Metformin made me so nauteous, it was like being pregnant all over again. For some reason the Glucophage does NOT affect me like this. The Januvia took affect within a week. Other than the stomach pains I think it is really helping to bring down my BG. Unfortunately my only complaint is I cannot lose weight. Dispite intense exercise and now eating low carb I am still struggling with the weight issue.

Share this post


Link to post
Share on other sites
fa4960

Hi,

 

I have been taking Januvia for the last 3 months or so and I haven't really had any of the side effects where as Glucophase did havoc to my stomac so I stopped taking that one a month after being diagnosed in agreement with my Endocrine doctor.

 

However after I discovered the web page below I am seriously thinking about stopping taking Januvia.

 

Januvia

 

"Blood sugar 101" seems to be highly regarded by several forum members so I started reading various topics, among them Januvia and it has made me think twice. For now I am still taking Januvia but since I don't experience good BG control with my current oral medication anyway I am seriously considering moving to insulin in form of Lantus or Levemir once or twice per day.

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.